Alert archive / Maine / Marine Weather Statements in 2007
Marine Weather Statement 13, NWS Caribou, ME
NWS Caribou, ME issued this marine weather statement at Aug 4, 2007, 5:43 AM EDT. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2007, 5:43 AM EDT (09:43 UTC)
- Expired
- Aug 4, 2007, 6:45 AM EDT
- In force
- 62 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this marine weather statement went out at Aug 4, 3:49 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 4, 3:49 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 349 AM EDT SAT AUG 4 2007 .SYNOPSIS... A COLD FRONT WILL SLOWLY PRESS ACROSS THE REGION TODAY AND SOUTH OF THE AREA ON TONIGHT HIGH PRESSURE WILL BUILD ACROSS THE STATE ON SUNDAY. THE HIGH WILL SLIDE EAST ON MONDAY. A COLD FRONT WILL APPROACH MONDAY NIGHT AND MOVE THROUGH EARLY TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... MAIN CONCERN TODAY INTO THE EVENING WILL BE THE POTENTIAL FOR ANOTHER ROUND OF THUNDERSTORMS. SOME POSSIBLY BEING MARGINALLY SVR. THINGS ARE WINDING DOWN ATTM PER LATEST RADAR AND IR SATL IMAGERY AS ACTIVITY MOVES INTO AREAS ALREADY WORKED OVER FROM EARLIER CONVECTION. THINKING HERE IS THAT CLOUDS WILL THIN OUT ENOUGH THIS MORNING TO ALLOW FOR SOME FOG DEVELOPMENT. COLD FRONT IS IN QUEBEC ALIGNED W/UPPER SWLY FLOW AND SLOWLY MOVING E. LATEST SHORT GUIDANCE SOUNDINGS POINT TO AIRMASS BECOMING UNSTABLE AGAIN LATER THIS MORNING INTO THE AFTERNOON W/HIGHEST INSTABILITY ACROSS THE NRN & ERN AREAS. UA ANAL INDICATES ADDITIONAL COOLING IN THE MID/UPPER LVLS AS FRONT PRESSES E. LLVLS STILL REMAIN ON THE WARM SIDE INTO EARLY AFTERNOON AND THEN BEGIN TO COOL DOWN AS COLD FRONT PASSES THROUGH. DECIDED TO BOOST POPS UP INTO HIGH CHC CATEGORY AND ENHANCE THE WORDING W/THUNDERSTORMS CONTAINING SMALL HAIL AND GUSTY WINDS. INSTABILITY PARAMS SHOW DECENT MUCAPES HITTING ABV 1500 J/KG...KIS NEARING 30 & SI GOING TO -2. LAPSE RATES IN THE MID LVLS ARE FCST TO BE AROUND 6.2 C/KM AND DECENT 0-6KM SHEAR OF 25 KTS. LOOKS LIKE 40 KT JET/VORTICITY MAX FROM H7-H5 TO AID IN THE SHEAR. WOULD NOT BE SURPRISED TO SEE SOME CELLS BECOME MARGINALLY SVR W/A PULSE TYPE OF ENVIRONMENT. THE FACTOR LEADING AGAINST THIS WOULD BE LARGE AREA OF DRY AIR FROM H7-H5 WORKING ITS WAY EWD THIS AFTERNOON. AT ANY RATE...THINGS WILL NEED TO BE MONITORED. ACTIVITY SHOULD DIMINISH THIS EVENING AS COLD FRONT PASSES THROUGH THE REGION AND AIRMASS COOLS DOWN. CLEARING TO TAKE PLACE NEAR OR AFT MIDNIGHT W/TEMPS FALLING BACK INTO THE 50S. TOOK PREV FCSTD TEMPS AND JUST MADE ADJUSTMENTS INITIALLY TO MATCH LATEST OBS. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... HIGH PRESSURE WILL BUILD IN FROM THE WEST SUNDAY...CREST OVER THE STATE SUNDAY NIGHT THEN MOVE TO THE EAST MONDAY. LOW PRESSURE WILL APPROACH THE REGION FROM THE WEST AND MOVE THROUGH NEW ENGLAND MONDAY NIGHT INTO TUESDAY MORNING. HAVE ADJUSTED SKY GRIDS SUNDAY TO BETTER FIT POPS...OTHERWISE NO OTHER CHANGES TO POP OR SKY GRIDS. FOR WINDS HAVE USED MAV/MET AND NAM12 COMBINATION. HAVE ALSO UPDATED TEMPERATURE AND DEW POINTS OVER THE COASTAL WATERS WITH THE NAM12. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... THE NEXT SYSTEM TO APPROACH WILL COME ALONG ON WEDNESDAY WITH A CHANCE FOR SHOWERS. LATEST MODELS SHOW BEST CHANCES FOR SHOWERS WILL BE ACROSS DOWNEAST MAINE ON WEDNESDAY. HIGH PRESSURE SHOULD RETURN FOR LATE IN THE WEEK. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... PRETTY MUCH VFR ATTM W/THE POTENTIAL FOR MVFR THIS MORNING DUE TO SOME FOG. CONDITIONS COULD GO BRIEFLY TO MVFR THIS AFTERNOON AS SHRA/TSRA MOVE THROUGH THE CWA MAINLY NRN SITES. LOOKING FOR VFR CONDITIONS TONIGHT RIGHT INTO MONDAY. NEXT CHC FOR CONDITIONS TO GO MVFR/IFR COULD COME LATE MONDAY NIGHT INTO TUESDAY AS LOW PRES MOVES ACROSS THE REGION. && .MARINE... STAYED THE COURSE W/CONDITIONS REMAINING BLO SCA. SHORT TERM: WIND GRIDS GENERATED WITH A 50/50 CONSENSUS OF THE NAM12 AND THE GFS THEN MANUALLY LOWERED TO ELIMINATE HIGH SPEED BIAS DUE TO MARINE LAYER. FOR WAVES: WNA SOUTHEAST SWELL FIELD OF 1 TO 2 FEET LOOKS GOOD SUNDAY INTO TUESDAY. WIND WAVE GROUP LOOKS OVERDONE...SO WILL MAKE NECESSARY REDUCING TO COMBINED SEA. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HEWITT SHORT TERM...MIGNONE LONG TERM...BLOOMER/ALLEGRETTO AVIATION...HEWITT MARINE...HEWITT/MIGNONE
Hazardous weather outlook, Aug 4, 5:17 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 517 AM EDT SAT AUG 4 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-050930- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 517 AM EDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS MORNING INTO THE AFTERNOON. SOME THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO RELAY ANY WIND OR HAIL REPORT TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
In the hours before
Special weather statement, Aug 4, 1:52 AM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 152 AM EDT SAT AUG 4 2007 MEZ003>005-010-031-040730- NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...GREENVILLE...MONSON...BLANCHARD...DOVER-FOXCROFT... MILO...GUILFORD 152 AM EDT SAT AUG 4 2007 ...THUNDERSTORMS MOVING TOWARD THE REGION FROM THE WEST... WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND STRONG WIND GUSTS MOVING INTO PISCATAQUIS COUNTY. THESE STORMS WERE MOVING EAST AT 20 MPH AND SHOULD MOVE INTO NORTHERN PENOBSCOT COUNTY BETWEEN 230 AND 300 AM EDT. HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE THUNDERSTORMS. HEWITT
Special weather statement, Aug 4, 5:24 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
524 AM EDT SAT AUG 4 2007
MEZ029-030-041045-
COASTAL HANCOCK-COASTAL WASHINGTON-
524 AM EDT SAT AUG 4 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...HANCOCK AND WASHINGTON
COUNTIES...
AT 522 AM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS AND HAIL 14 MILES SOUTHWEST OF MILLBRIDGE AND 6 MILES
SOUTHEAST OF STEUBEN. THESE STORMS WERE MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
ONE HALF INCH HAIL
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH RAINFALL AMOUNTS UP TO ONE INCH PER HOUR.
STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
HEWITTThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:05 PM EDT | Areal Flood Advisory | CAR | Hancock, Penobscot, Washington | 3 hr |
| Aug 3, 9:38 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 37 min |
| Aug 3, 10:15 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 15 min |
| Aug 4, 12:28 AM EDT | Marine Weather Statement | CAR | 62 min | |
| Aug 4, 12:41 AM EDT | Special Marine Warning | CAR | 34 min | |
| Aug 4, 3:35 AM EDT | Marine Weather Statement | CAR | 55 min | |
| Aug 4, 5:31 AM EDT | Severe Thunderstorm Warning | CAR | Hancock, Washington | 29 min |
| Aug 4, 11:39 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 66 min |
| Aug 4, 12:36 PM EDT | Tornado Warning | CAR | Aroostook | 24 min |
| Aug 4, 1:18 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 57 min |
| Aug 4, 2:16 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 59 min |
| Aug 4, 2:43 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 62 min |
| Aug 4, 3:18 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 42 min |
| Aug 4, 3:43 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 47 min |
| Aug 4, 4:17 PM EDT | Areal Flood Advisory | CAR | Aroostook | 58 min |
| Aug 4, 4:38 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Washington | 38 min |
Nearby
Marine Weather Statements in Maine, 2007Every marine weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.